Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 17, 2007, 5:41 PM EDT for Okeechobee County, Saint Lucie County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2007, 5:41 PM EDT (21:41 UTC)
- Expired
- Jul 17, 2007, 6:29 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 90 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:50 PM EDT | HAIL 1 | 10 Ne Okeechobee, FL | SPOTTER OBSERVED QUARTER SIZE HAIL FOR FIVE MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 172142 SVRMLB FLC093-111-172245- /O.NEW.KMLB.SV.W.0069.070717T2141Z-070717T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 541 PM EDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OKEECHOBEE COUNTY IN FLORIDA. WEST CENTRAL ST. LUCIE COUNTY IN FLORIDA. * UNTIL 645 PM EDT * AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF FOUR SEASONS ESTATES...RIGHT ALONG THE OKEECHOBEE SAINT LUCIE COUNTY BORDER ALONG STATE ROUTE 70...AND MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... COUNTRY HILLS ESTATES...WHISPERING PINES AND BASSWOOD ESTATES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2724 8056 2741 8059 2743 8089 2720 8092 $$ KELLY
2 follow-up statements
000 WWUS52 KMLB 172156 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 552 PM EDT TUE JUL 17 2007 FLC111-172202- /O.CAN.KMLB.SV.W.0069.000000T0000Z-070717T2245Z/ ST. LUCIE FL- 552 PM EDT TUE JUL 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ST. LUCIE COUNTY IS CANCELLED... LAT...LON 2724 8068 2741 8067 2743 8089 2720 8092 $$ FLC093-172245- /O.CON.KMLB.SV.W.0069.000000T0000Z-070717T2245Z/ OKEECHOBEE FL- 552 PM EDT TUE JUL 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL OKEECHOBEE COUNTY... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF FOUR SEASONS ESTATES...OR ABOUT 5 MILES EAST OF COUNTRY HILLS ESTATES...MOVING WEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COUNTRY HILLS ESTATES. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2724 8068 2741 8067 2743 8089 2720 8092 $$ KELLY
000 WWUS52 KMLB 172229 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 625 PM EDT TUE JUL 17 2007 FLC093-172233- /O.CAN.KMLB.SV.W.0069.000000T0000Z-070717T2245Z/ OKEECHOBEE FL- 625 PM EDT TUE JUL 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKEECHOBEE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE THROUGH 7 PM FROM THE SAINT LUCIE COUNTY LINE WEST ACROSS COUNTRY HILLS ESTATES OVER TOWARDS BASINGER. QUARTER SIZE HAIL WAS REPORTED IN EAST CENTRAL OKEECHOBEE COUNTY AT 550 PM. DOPPLER RADAR INDICATES BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN IN THIS AREA. AN ADDITIONAL ONE HALF TO ONE INCH WILL ACCUMULATE BEFORE THE RAIN ENDS IN EAST CENTRAL OKEECHOBEE COUNTY. LAT...LON 2724 8068 2741 8067 2743 8089 2720 8092 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:50 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 17, 1:50 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 150 PM EDT TUE JUL 17 2007 .DISCUSSION... CURRENTLY-TONIGHT...THE ATMOSPHERE HAS RESPONDED TO THE RELATIVELY COOL MID LEVEL TEMPS NOTED IN PREVIOUS DISCUSSION. SHOWERS AND SMALL LIGHTNING STORMS DEVELOPED QUICKLY AROUND MIDDAY IN THE TYPICAL MOISTURE CONVERGENCE ZONES NORTH AND SOUTH OF THE SURFACE RIDGE AXIS PARKED ACROSS THE CENTRAL PENINSULA. THIS INITIAL ACTIVITY FORMED ALONG WEAK LOW LEVEL BOUNDARIES. AS MORE PROMINENT BOUNDARIES INTERACT LATER THIS AFTERNOON... PARTICULARLY THE EAST/WEST COAST BOUNDARIES...STORMS SHOULD BE MUCH STRONGER AND I THINK THERE IS A POSSIBILITY OF ISOLATED SEVERE STORMS. TRADITIONALLY THIS COLLISION ZONE IS ORIENTED NORTHEAST/SOUTHWEST FROM OUR INTERIOR NORTH AREAS TO WEST OF THE KISSIMMEE RIVER. STEERING WINDS ARE WEAK SO THE STRONG STORMS SHOULD PRETTY MUCH SIT IN PLACE AND COULD ALSO PRODUCE SOME HEAVY RAIN TOTALS. HAVE INCLUDED SMALL POPS EXCEPT FOR THE SOUTHEAST THIRD OF THE AREA. OF COURSE THE LATE AFTERNOON COVERAGE WILL BE HIGHER. WED...DEEP-LAYERED RIDGE ATOP THE CENTRAL PENINSULA WILL LARGELY INHIBIT ORGANIZED CONVECTION. HOWEVER...MOISTURE SHOULD STILL BE SUFFICIENT (PWATS NEAR 2 INCHES) TO GENERATE A FEW SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. CLIMO-WEIGHTED MAV POPS NEAR 40 PERCENT APPEAR TOO HIGH...GIVEN THE WARM TEMPS IN THE 700-400 MB LAYER AND WILL BE WILL UNDERCUTTING THESE VALUES. LIGHT FLOW THROUGH THE COLUMN WILL GENERALLY RESULT IN SLOW/ERRATIC STORM MOVEMENT WITH THE POTENTIAL FOR HEAVY RAIN AND MINOR FLOODING IN THE STRONGEST CELLS. THU-TUE...WEST-EAST ORIENTED RIDGE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE PERIOD. STRONGER ONSHORE FLOW SOUTH OF THE RIDGE AXIS WILL ADVECT A DRIER AIR MASS (CURRENTLY EVIDENT ON WV IMAGERY) ACROSS THE SOUTHERN PENINSULA. LATEST GFS/ECMWF INDICATE THAT HEIGHTS WILL GRADUALLY LOWER THROUGH THE WEEKEND AS SUCCESSIVE VORT LOBES DEEPEN THE PERSISTENT EASTERN TROUGH. HIGHEST RAIN CHANCES WILL REMAIN OFF TO THE NORTH IN THE VICINITY OF THE DEEPEST MOISTURE AND NEAR THE BASE OF THE TROUGH. && .AVIATION...ACTIVITY FIRED EARLIER DUE TO SLIGHTLY COOLER TEMPS ALOFT AND HENCE THE NORTH COAST HAS RECEIVED SOME STORMS ALREADY. THINK THAT BOUNDARY INTERACTIONS HERE WILL KEEP A PRETTY GOOD COVERAGE OF STORMS THROUGH LATE AFTERNOON FROM THE NORTH INTERIOR TO KDAB. SOUTHERN COASTAL SITES MAY HAVE VCTS THROUGH ABOUT 20Z BUT IT LOOKS LIKE THE MAIN PRECIP CORES SHOULD STAY JUST INLAND AS SEA BREEZE FORMED MUCH EARLIER THERE. && .MARINE...SURFACE RIDGE AXIS ACROSS CENTRAL FLORIDA WILL CONTINUE TO KEEP WINDS MOSTLY 10 KNOTS OR LESS AND SEAS 1-3 FEET. EXPECT ISOLATED SHOWERS AND LIGHTNING STORMS...MAINLY NEAR THE GULF STREAM. LOW-LEVEL RIDGE AXIS WILL GENERALLY REMAIN ACROSS THE COASTAL WATERS...RESULTING IN LIGHT WINDS AND FAVORABLE BOATING CONDITIONS THROUGH NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 93 75 92 / 20 30 10 40 MCO 76 94 75 94 / 20 40 10 30 MLB 75 90 75 90 / 20 30 10 30 VRB 75 90 75 90 / 10 30 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY LONG TERM....HIRSCH
Hazardous weather outlook, Jul 17, 4:36 AM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 436 AM EDT TUE JUL 17 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 172100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 436 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A FEW STORMS WILL BEGIN TO FORM NEAR THE EAST COAST LATE MORNING THROUGH EARLY AFTERNOON AS THE SEA BREEZE BECOMES ESTABLISHED. STORM COVERAGE WILL INCREASE OVER THE INTERIOR SECTIONS AND DECREASE NEAR THE COAST THROUGH THE MID AND LATE AFTERNOON AS THE EAST AND WEST COAST SEA BREEZES COLLIDE AND STORMS DRIFT TOWARD THE NORTHWEST. STORMS WILL PRODUCE FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS. A FEW STRONGER STORMS MAY PRODUCE WIND GUSTS AROUND 50 MPH...ESPECIALLY ACROSS THE NORTHERN INTERIOR SECTIONS LATE THIS AFTERNOON. MOVE INDOORS AT THE FIRST SIGN OF AN APPROACHING OR DEVELOPING THUNDERSTORM. ...FLOOD IMPACT... STORMS TODAY WILL BE CAPABLE OF DROPPING A QUICK TWO INCHES OF RAINFALL...RESULTING IN MINOR FLOODING OF LOW LYING AND POORLY DRAINED AREAS. USE EXTRA CARE WHEN DRIVING IN RAIN SINCE IT IS EASY TO LOSE CONTROL OF YOUR VEHICLE AND HYDROPLANE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
In the hours before
Special weather statement, Jul 17, 2:46 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 246 PM EDT TUE JUL 17 2007 FLZ041-044-046-141-144-171930- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-SEMINOLE-SOUTHERN LAKE COUNTY- 246 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS AFFECTING LAKE COUNTY...NORTHWESTERN SEMINOLE COUNTY...CENTRAL VOLUSIA COUNTY... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER CENTRAL VOLUSIA COUNTY BETWEEN DELAND AND NEW SMYRNA BEACH NEAR ROUTE 44. OTHER STRONG STORMS WERE IN SOUTH LAKE COUNTY AND WESTERN SEMINOLE COUNTY. ALL THE STORMS ARE MOVING SLOWLY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL OF 2 TO 3 INCHES WILL TEMPORARILY REDUCE VISIBILITY AND PRODUCE PONDING OF WATER ON ROADWAYS. SEEK SHELTER INDOORS UNTIL THESE STORMS PASS. RL
Special weather statement, Jul 17, 3:32 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 332 PM EDT TUE JUL 17 2007 FLZ141-172015- COASTAL VOLUSIA COUNTY- 332 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL VOLUSIA COUNTY... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM NEAR DELTONA OR ABOUT 10 MILES SOUTHWEST OF LAKE ASHBY...SHOWING LITTLE MOVEMENT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
Special weather statement, Jul 17, 5:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 537 PM EDT TUE JUL 17 2007 FLZ058-059-172215- OKEECHOBEE-ST. LUCIE- 537 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS ALONG THE OKEECHOBEE SAINT LUCIE COUNTY BORDER... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES NORTHEAST OF FOUR SEASONS ESTATES...MOVING WEST AT 5 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.